Alert archive / Texas / Small Craft Advisory for Windses in 2016

Small Craft Advisory for Winds 21, NWS Brownsville, TX

May 2, 2016

NWS Brownsville, TX issued this small craft advisory for winds at May 2, 2016, 3:18 AM CDT. It took effect at May 2, 2016, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 2, 2016, 3:18 AM CDT (08:18 UTC)
In effect from
May 2, 2016, 1:00 PM CDT
Expired
May 2, 2016, 7:00 PM CDT
In force
6 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

004 
WHUS74 KBRO 020818
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
318 AM CDT MON MAY 2 2016

...HAZARDOUS WINDS AND SEAS EXPECTED THIS AFTERNOON...

.FRONT IS EXPECTED TO MOVE ACROSS THE LOWER TEXAS COAST BY MID
DAY AND ALLOW NORTH TO NORTHEAST WINDS TO INCREASE THIS AFTERNOON
AND EARLY EVENING HOURS. THE SEAS WILL BUILD CAUSING HAZARDOUS
MARINE CONDITIONS THIS AFTERNOON.

GMZ130-132-135-021630-
/O.NEW.KBRO.SI.Y.0021.160502T1800Z-160503T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
318 AM CDT MON MAY 2 2016

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM CDT THIS EVENING. 

* WINDS...18 TO 20 KNOTS WITH CHOPPY BAY WATERS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-021630-
/O.NEW.KBRO.SC.Y.0027.160502T1800Z-160503T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
318 AM CDT MON MAY 2 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING. 

* WINDS...NORTH TO NORTHEAST WIND AROUND 18 TO 22 KNOTS

* WAVES/SEAS...SEAS BETWEEN 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO
  7 FEET 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
704 
WHUS74 KBRO 021526
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1026 AM CDT MON MAY 2 2016

...STRONG NORTH WINDS AND BUILDING SEAS BEHIND COLD FRONT...

.NORTH WINDS WILL STRENGTHEN BEHIND A COLD FRONT THROUGH
TONIGHT...RESULTING IN SMALL CRAFT ADVISORY CONDITIONS.

GMZ130-132-135-030000-
/O.CON.KBRO.SI.Y.0021.160502T1800Z-160503T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
1026 AM CDT MON MAY 2 2016

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

* WINDS...NORTH 16 TO 21 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-030000-
/O.CON.KBRO.SC.Y.0027.160502T1800Z-160503T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1026 AM CDT MON MAY 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...NORTH 16 TO 21 KNOTS.

* WAVES/SEAS...SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
118 
WHUS74 KBRO 022100
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
400 PM CDT MON MAY 2 2016

...STRONG NORTH WINDS AND BUILDING SEAS CONTINUE BEHIND COLD
FRONT...

.STRONG NORTH WINDS TO SLOWLY DIMINISH OVER THE LAGUNA MADRE THIS
EVENING BUT REMAIN STRONG OVER THE OFFSHORE WATERS UNTIL MIDNIGHT
WITH HIGHER SEAS POSSIBLE PERSISTING LONGER.

GMZ130-132-135-030000-
/O.CON.KBRO.SI.Y.0021.000000T0000Z-160503T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
400 PM CDT MON MAY 2 2016

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

* WINDS...NORTH 17 TO 22 KNOTS.

* BAY WATERS...CHOPPY TO OCCASIONALLY ROUGH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-030030-
/O.CON.KBRO.SC.Y.0027.000000T0000Z-160503T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
400 PM CDT MON MAY 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...NORTH 20 TO 25 KNOTS.

* WAVES/SEAS...SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
404 
WHUS74 KBRO 030004 
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
704 PM CDT MON MAY 2 2016

...STRONG NORTH WINDS AND BUILDING SEAS CONTINUE BEHIND COLD
FRONT...

.HIGH PRESSURE OVER NORTH TEXAS TO MAINTAIN STRONG NORTH WINDS
AND MODERATELY HIGH SEAS TONIGHT.

GMZ130-132-135-030115-
/O.EXP.KBRO.SI.Y.0021.000000T0000Z-160503T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
704 PM CDT MON MAY 2 2016

...SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 7 PM CDT THIS
EVENING...

NORTH WINDS OF 14 TO 18 KNOTS TO PERSIST TONIGHT WITH BAY WATERS
REMAINING CHOPPY. SMALL CRAFT SHOULD EXERCISE CAUTION THIS EVENING
AND OVERNIGHT


$$

GMZ150-155-170-175-030300-
/O.CON.KBRO.SC.Y.0027.000000T0000Z-160503T0300Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
704 PM CDT MON MAY 2 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WINDS...NORTH 20 TO 25 KNOTS.

* WAVES/SEAS...SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at May 2, 12:40 AM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, May 2, 12:40 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1240 AM CDT MON MAY 2 2016

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...EASTERLY WIND WILL BEGIN BACKING EARLY IN THE MORNING
HOURS AS FROPA MAKES ITS WAY THROUGH THE TERMINALS. CEILINGS WILL
REMAIN MVFR WITH A MIX OF HAZE AND PATCHY FOG. AS THE FRONT MOVES
THROUGH EXPECT GUSTY WINDS INCREASING WITH VCSH DEVELOPING AHEAD
WITH FROPA. CIGS SHOULD REMAIN LOW TO MID MVFR LEVEL DURING THE
DAYTIME HOURS.

&&

.PREV DISCUSSION... /ISSUED 1035 PM CDT SUN MAY 1 2016/

DISCUSSION...NO SENSE IN FIGHTING REALITY OVERNIGHT...WHICH SHOWS
ATMOSPHERE FOR THE RIO GRANDE VALLEY AT LEAST...AND PERHAPS EVEN
THROUGH THE RANCHLANDS...WELL CAPPED. LIMITED WEAK CONVECTION OVER
THE SIERRA MADRE HAS GENERALLY FAILED TO LAUNCH...AND ARRIVAL OF
00Z NAM SUPPORTS IDEA OF NO RAIN PRIOR TO 12Z FOR THE POPULATED RGV
WITH CAP HOLDING AND DEEP LAYER MOISTURE DISORGANIZED EVEN AS
SURFACE FRONT "OOZES" THROUGH. THEREFORE...REDUCED RAIN CHANCES
TO 20/30 PERCENT FOR THE RANCHLANDS AND A SLIVER OF ZAPATA...AND
SILENT 10 FOR THE RGV POPULATION THROUGH THE EARLY MORNING.

THEREAFTER...I'M QUICKLY LOSING CONFIDENCE THAT WE'LL HEAR MUCH THUNDER/SEE
ANY LIGHTNING AT ALL ON MONDAY. NAM-12 00Z RUN CAME AROUND TO THE
NORTHERLY SHIFT BEFORE 12Z FOR THE MID/UPPER VALLEY AND SEEON
AFTER ELSEWHERE...WITH EVENT A TILT TOWARD SURFACE NORTHWEST WINDS
THAT PICK UP IN EARNEST AS THE INVERSION FILLS WITH FALL-LIKE LOW
CLOUDS. MEANWHILE...WINDOW FOR CONVECTION IS LIMITED TO THE 12Z-
15Z PERIOD AS THE NORTH/NORTHWEST WINDS BECOME ESTABLISHED FOR THE
MID/UPPER VALLEY AND PERHAPS THROUGH 18Z FOR THE LOWER VALLEY.
THAT SAID...GUIDANCE TSTM POPS ON THE RECENTLY ARRIVED NAM-12
DON'T EVEN CRACK 20 PERCENT. BY 18Z AND BEYOND ELEVATED LAPSE
RATES ARE CONFINED ABOVE 700 MB...BUT FORCING IS LIMITED TO AREA
BEING IN RIGHT REAR QUAD OF WESTERLY 250 MB JET. SO...WHILE CAN'T
RULE OUT A ROGUE RUMBLE THE PRECIPITATION TYPE AND IMPACT WILL BE
SHOWERS...AND HAVE REMOVED THUNDER MENTION FROM WEST TO EAST
DURING THE AFTERNOON AND ON INTO MONDAY NIGHT.
52/BSG

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/66
Hazardous weather outlook, May 1, 4:33 PM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
433 PM CDT SUN MAY 1 2016

TXZ253>257-021130-
HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
433 PM CDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE RIO GRANDE VALLEY.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS MAY ARRIVE BEFORE DAYBREAK. OCCASIONAL
CLOUD TO GROUND LIGHTNING AND A BRIEF DOWNPOUR ARE THE MAIN
HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY: A FEW THUNDERSTORMS ARE EXPECTED THROUGH THE DAY AND
PERHAPS INTO THE EVENING...WITH OCCASIONAL CLOUD TO GROUND LIGHTNING
AND A BRIEF DOWNPOUR THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>252-021130-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-
433 PM CDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE DEEP SOUTH TEXAS
RANCHLANDS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO ARRIVE TOWARD OR JUST
AFTER MIDNIGHT. SOME OF THE STORMS MAY PRODUCE SMALL HAIL AND
GUSTY WINDS TO 40 MPH OR HIGHER...AS WELL AS BRIEF DOWNPOURS AND
OCCASIONAL CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW THUNDERSTORMS MAY CONTINUE THROUGH MIDDAY MONDAY.
OCCASIONAL CLOUD TO GROUND LIGHTNING WOULD BE THE PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY WISH TO SELF ACTIVATE LATE THIS EVENING THROUGH
DAYBREAK MONDAY MORNING.

GMZ130-132-135-150-155-170-175-021130-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
433 PM CDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS MAY REACH THE LAGUNA MADRE...MAINLY NORTH OF
PORT ISABEL...AFTER MIDNIGHT AND SPREAD INTO THE GULF WATERS
BEFORE DAYBREAK MONDAY. OCCASIONAL CLOUD TO WATER LIGHTNING...A
WIND GUST TO GALE FORCE...AND BRIEF HEAVY RAIN REDUCING VISIBILITY
TO 2 NAUTICAL MILES OR LESS ARE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY AFTERNOON
MONDAY ACROSS THE NEARSHORE GULF WATERS...PERSISTING INTO MONDAY
EVENING ACROSS THE OFFSHORE WATERS. OCCASIONAL CLOUD TO WATER
LIGHTNING AND BRIEF DOWNPOURS REDUCING VISIBILITY BELOW 2 NAUTICAL
MILES ARE THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

MARINE SPOTTERS MAY WISH TO SELF-ACTIVATE LATE TONIGHT AND MONDAY.

52/BSG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 3:18 AM CDTSmall Craft AdvisoryBRO19 hr

Nearby

Small Craft Advisory for Windses in Texas, 2016Every small craft advisory for winds in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.